How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Medical
Satisfied Customers: 10212
Experience:  14 years experience in the field of Family Practice
Type Your Medical Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

I've been on accutane months and I'm beginning to have joint

Customer Question

I've been on accutane for 5 months and I'm beginning to have joint pain and constipation. Does this go away after you stop taking? I have about 1 month left.
Submitted: 3 months ago.
Category: Medical
Expert:  Anthony Bray, MD replied 3 months ago.


The joint pain is more reported with Accutane than specifically constipation.. The joint pain should resolve on discontinuation...yes to that ...long term treatment ( longer than your 6 month course ) might be associated occasionally with some increase in tendency for some to form bone spurs ...

Other GI side effects have been more common as report association with Accutane but constipation is on list of potential side effects -- Yes

So on stopping this may resolve as well but that symptom MIGHT be related to other factors ---

Recommend prevention with trying daily stool softener ( colace or Surfak or docusate) drink plenty fluids / plenty of vegetables and fruits for fiber / daily walks help ....

I hope that this information is helpful for you

Let me know if you have further questions or concerns

If my answer has been helpful and to your satisfaction then please remember to leave positive feedback

Thank you and Best Regards,

Anthony Bray MD

Related Medical Questions